Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Feb 1, 2021, 4:54 AM EST. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2021, 4:54 AM EST (09:54 UTC)
- Expired
- Feb 1, 2021, 6:15 AM EST
- In force
- 81 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 18 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
957
WHUS52 KMLB 010954
SMWMLB
AMZ552-572-011115-
/O.NEW.KMLB.MA.W.0001.210201T0954Z-210201T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
454 AM EST Mon Feb 1 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 615 AM EST.
* At 452 AM EST, a band of heavy showers and isolated thunderstorms
was located 10 nm southwest of Canaveral Groves, or 11 nm west of
Rockledge, extending to Lake Marian, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Rockledge, Cocoa Beach, Merritt Island, Georgiana and Cape
Canaveral.
LAT...LON 2863 8071 2862 8064 2864 8068 2884 8016
2791 7998 2785 8041 2783 8043 2784 8043
2784 8047 2782 8048 2782 8051 2805 8064
2859 8083
TIME...MOT...LOC 0952Z 257DEG 37KT 2828 8094
HAIL...0.00IN
WIND...>34KTS
$$
KellyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 1, 4:43 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 1, 4:43 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
443 AM EST Mon Feb 1 2021
.DISCUSSION...
...Strong Storm or Two Possible Through Sunrise...
...Cold and Breezy Tonight, Then Turning Even Colder Into Midweek...
...Hazardous Boating Conditions Continue through Wednesday...
This Morning...A broke line of showers and a few lightning storms
along the leading edge of a strong cold front is crossing central
Florida early this morning. While activity has been weak through
most of the night in our area, a strong storm or two is still
possible for another couple of hours, mostly from Kissimmee to Cocoa
south to Vero Beach. The main threat with any strong storm will be
wind gusts up to 50-55 mph. By sunrise, the line of showers should
be located along the Treasure Coast with trailing showers back
across the inland Citrus Belt counties. All shower activity will
move offshore and south of our area by late morning.
Today...Behind the front dry and cool conditions prevail into this
afternoon. Skies could remain cloudy for a good portion of today as
temps climb only into the low 60s north and upper 60s to 70 degrees
south. Breezy to windy conditions develop this afternoon as
sustained winds reach 15-20 mph with gusts up to 25-30 mph. Areas
along the immediate coast from Melbourne south to Hobe Sound,
especially the barrier islands, could see winds sustained up to 20-
25 mph at times and gusting up to 35 mph in the mid/late afternoon.
Tonight...A tight meridional pressure gradient across the Florida
peninsula will maintain NW winds at 10-15 mph tonight. As cold air
filters into central Florida overnight lows drop into the mid to
upper 30s for most locations, except in the low 40s in Martin
County. The combination of cold temps and winds result in wind chill
readings between 28-33 degrees for several hours. A Wind Chill
Advisory has been issued from 1AM to 8AM Tuesday (overnight tonight)
to account for these cold conditions.
Cold Weather Safety: Sensitive persons should dress appropriately
for the cold weather. This includes wearing multiple layers of
clothing, a hat and gloves, as needed. Cold weather shelters may be
open in your location tonight. Check with local county emergency
management for locations and operating hours of shelters.
Be extra cautious if using space heaters and keep them well away
from combustible material such as pillows, blankets and curtains.
Outdoor pets and sensitive plants should be brought indoors tonight
to avoid being hurt by the cold. This will be the first of three
cold nights in central Florida this week.
Tue-Wed night...Despite clearing skies, strong cold advection
will hold afternoon temperatures on Tuesday in the mid to upper
50s, except lower 60s Okeechobee/Treasure coast. The pressure
gradient slackens Tuesday night as high pressure builds into the
region so winds will decrease. But there will still be enough of a
breeze of 5-10 mph out of the NW. Cold continental air will
continue to filter into the area producing min temps in the mid to
upper 30s. Patchy frost will be possible in wind protected areas.
Light winds result in wind chill readings in the low 30s. While a
freeze is not forecast at this time, the forecast should be
closely monitored for any changes. Highs Wednesday climb into the
low 60s, except holding in the upper 50s along the Volusia coast.
High pressure will settle over the area Wed night and allow
excellent radiational cooling. This scenario typically gives us
our coldest temps. Low temps will be very similar to Tue night,
and may in fact be slightly colder. However, increased moisture
aloft should spread some cirrus across the area. Depending on how
opaque the cirrus/cirrostratus is, it could be the difference
between a frost and a freeze.
Thu-Sun...High pressure over the Southeast U.S. quickly moves
into the western Atlantic on Friday. Dry conditions for central
Florida as winds become NE/E Thursday and SE/S on Friday. Temps
gradually warm each day, reaching the low 70s Thursday and upper
70s on Friday. Temps not as cold Thu night with upper 40s to low
50s. By Saturday temps will be slightly above normal. Moisture
increases from the south as the next cold front approaches so rain
chances increase Sat-Sun though not including any thunder at this
time.
&&
.AVIATION...
A cold front is crossing central Florida this morning, bringing
scattered heavy showers and a period of low stratus (producing IFR
conditions) behind these showers. The showers will push south of a
line from ISM-TIX by sunrise, then south of VRB-SUA by late morning.
Low CIGs may continue to be a problem through the morning and
afternoon before eventually breaking and becoming VFR late in the
day. Becoming windy this afternoon with sustained WNW winds 15-20
knots and higher gusts expected, especially along the coast.
&&
.MARINE...
Today-Tonight...A strong cold front is crossing the local waters
this morning with hazardous boating conditions ongoing. West winds
around 20 knots this morning will increase to 20-25 knots nearshore
and 25-27 knots offshore this afternoon. A Gale Warning goes into
effect at 3 PM this afternoon for waters beyond 20nm from shore.
Already hazardous seas continue to build this afternoon, reaching up
to 8-11 feet offshore. Overnight, winds veer NW and remain around 25
knots with seas 7-9 feet nearshore and up to 12 feet offshore.
Tue-Fri...Hazardous boating conditions are expected thru Wed due
to north to northwest pressure gradient between low pressure along
the NE US coast and high pressure dropping south from the Great
Lakes. A Gale Warning will be ongoing Tue morning for the offshore
waters for 20-30 knots and numerous gusts to gale force. A Small
Craft Advisory will remain in effect for the nearshore waters into
Tue eve. On Wed, conditions will begin to improve with winds
decreasing 15-20 knots offshore and 10-15 knots nearshore. As the
high center settles over the area Thu before continuing east over
the Atlc. Winds will decrease significantly Thu, less than 10
knots, with the high center nearby then increase out of the south
by Fri around 15 knots.
Seas will reach 5-7 feet nearshore and up to 12 feet offshore Tue.
Hazardous seas linger on Wednesday before dropping below 7 feet
Wednesday evening. Seas fall to 2-4 ft Thu and continue Fri.
&&
.FIRE WEATHER...
A strong cold front will cross the area early this morning,
resulting in breezy to windy conditions today, accompanied by
gradual clearing, then much colder temperatures tonight and
Tuesday night. Low RH will become a concern Tuesday when Min RH
values fall into the mid and upper 30s. Combined with Northwest
winds 15 mph and gusty, Tuesday will be a fire sensitive day. Even
drier conditions expected Wednesday with min RH values between 25
and 30 percent across much of the area. There will again be a
Northwest breeze but not as strong/gusty as Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 36 55 34 / 10 0 0 0
MCO 62 38 56 36 / 0 0 0 0
MLB 67 39 58 35 / 10 0 0 0
VRB 69 39 60 35 / 20 0 0 0
LEE 60 37 56 35 / 10 0 0 0
SFB 63 37 57 36 / 10 0 0 0
ORL 64 39 58 38 / 10 0 0 0
FPR 70 40 61 35 / 30 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Chill Advisory from 1 AM to 8 AM EST Tuesday for Coastal
Volusia-Indian River-Inland Volusia-Martin-Northern Brevard-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Brevard-Southern Lake-St. Lucie.
AM...Small Craft Advisory until 10 PM EST Tuesday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 3 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 3 PM Tuesday to 4 AM EST Wednesday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
Gale Warning from 3 PM this afternoon to 3 PM EST Tuesday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Rodriguez
LONG TERM....Kelly
AVIATION...RodriguezHazardous weather outlook, Jan 31, 6:16 PM EST, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 616 PM EST Sun Jan 31 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-011000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 616 PM EST Sun Jan 31 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A broken line of showers and embedded lightning storms are expected to reach north central Florida around midnight tonight and move across the I-4 corridor, spreading across the remainder of the Space Coast and east central Florida through the late night hours. Strong winds and directional shear across northern portions of east central Florida, generally north of a Kissimmee to Cape Canaveral line, will bring a very low threat for damaging wind gusts with any strong storms, and possibly a brief tornado. It is important to have a reliable way to receive a severe warning alert, such as a weather radio, or wireless device especially during the overnight hours. .RIP CURRENT IMPACT... A long period swell will produce large breaking waves up to 6 feet and numerous strong, dangerous rip currents along the central Florida Atlantic beaches. Because of the combination of rip currents and swells, entering the water is not recommended. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts from storms moving offshore the mainland will commonly reach near to above 35 knots late tonight and early Monday. Mariners over inland lakes, and on the Atlantic waters should remain alert for storms approaching from the west. .WATERSPOUT IMPACT... Brief waterspouts will be possible over inland lakes of north central FLorida, as well as the Atlantic and Intracoastal waters, mainly north of Sebastian Inlet. .WIND AND SEA IMPACT... A Small Craft Advisory is in effect for all the local offshore marine areas and also the nearshore waters south of Sebastian Inlet. Small craft should exercise caution across the nearshore waters north of Sebastian Inlet today and an advisory for small craft is in effect tonight as winds and seas increase overnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The rip current threat will remain high from Monday through at least Tuesday. Increasing winds and building seas near and behind tonight's strong cold front, will make conditions hazardous for small craft through at least Tuesday night. A series of cold nights are forecast starting Monday night through Wednesday night. Overnight lows Monday night into Tuesday morning will fall into the upper 30s to lower 40s with wind chills in the lower to mid 30s. The coldest night is expected to be Tuesday night into Wednesday morning with lows across most of the area in the mid to upper 30s, and with lighter winds, some frost development is possible. Normally colder spots may reach the lower 30s. Not quite as cold Wednesday night into Thursday morning, but temperatures may still reach the mid to upper 30s across portions of the interior. Additionally, fire weather conditions will become sensitive to potentially critical on Tuesday due to low humidity and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather overnight and self activate if needed. Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:45 AM EST | Gale Warning | MLB | 40 hr | |
| Feb 1, 2:55 AM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 30 hr |
| Feb 1, 4:59 AM EST | Special Weather Statement | MLB | Brevard, Osceola | 46 min |
| Feb 1, 9:48 AM EST | Wind Advisory | MLB | 12 hr | |
| Feb 1, 10:05 AM EST | Small Craft Advisory | MLB | 52 hr | |
| Feb 1, 6:57 PM EST | Red Flag Warning | MLB | Okeechobee, Orange, Osceola, Seminole | 23 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.